Jump to content

To those suffering acute & protracted w/drawal symptoms: (it gets better!) http://wp.me/p5nnb-98R


GiaK
 Share

Recommended Posts

Someone who is in the midst of acute withdrawal syndrome recently asked me if I had hope for others who are very sick in this facebook thread. I answered with the following words (slightly edited for this post):

 

When I was at the height of this illness (I had over 50 severe and disabling symptoms) I felt hateful, bitter and angry…and most of those emotions were caused by what some of us call “neuro-emotions” meaning they were grossly exaggerated because of the condition and the brain/neurological injury that so many of us are dealing with. Believe me I did not always deal with this iatrogenic injury with anything resembling grace.

 

So, yes, I have hope for everyone. I’m not the only one who has been sick many years and recovered. I know lots of people who’ve been in the grips of hell for years and come out. Viewing this passage through illness as a dark night of the soul helps many of us. Yes, and many people (and it looks like I’m quickly becoming one of them), find that life on the other side is joyous because after living through the hell realms we’ve lived through we know we can handle anything.

 

Love comes back. Joy comes back. Forgiveness comes back…

 

And yes, I have hope for everyone. Though it’s often no easy ride and we don’t have crystal balls that predict the future.

that's the bulk of a piece of a post on the blog today...for additional text, links and formatting visit: http://wp.me/p5nnb-98R

Everything Matters: Beyond Meds 

https://beyondmeds.com/

withdrawn from a cocktail of 6 psychiatric drugs that included every class of psych drug.
 

Link to comment
Share on other sites

Sending you many thanks., and healing energy dear Gia ..

I needed this today ..

May God bless you always, and keep you well ..Lexicon

Hello,
I am tapering Lorazepam, and my daily dose is 1.125 mgs.

I followed a long hold for 5 months, ( Nov-March 2019) hoping to find some stability, 

but it did not work. So I resumed my taper and hold pattern.
For the last 3 years, I have been using a daily microtaper, cutting .001mgs per day, with holds as needed.
Symptoms are head pressure, labored breathing, palpitations, abrupt surges of dizziness, this being my worst symptom for now, internal tremors, my latest nemesis, unsteadiness, anxiety, plus many other symptoms that cycle in, and cycle out consistently. Not a day passes, without grief :(

I take no other meds.

January 2013 - 15 day quick taper off 10 mgs of Lexapro, and 25 mgs of Sertraline,

at a detox clinic.

Link to comment
Share on other sites

more here: my new article on Mad in America

 

Everything Matters: a Memoir From Before, During and After Psychiatric Drugs

http://www.madinamerica.com/2013/05/before-during-after-psychdrugs/

Everything Matters: Beyond Meds 

https://beyondmeds.com/

withdrawn from a cocktail of 6 psychiatric drugs that included every class of psych drug.
 

Link to comment
Share on other sites

Amazing story, Gia. Do you contemplate how you might pursue activism after you are healed entirely?

 

I contemplate what I will do with myself when I am better, specifically outlining plans to accomplish dreams and goals. I think imagining myself fully able to enjoy all the riches of life helps me better tolerate lousy days. I think there is some balance between acceptance, gratitidue for my blessings and hunger for more out of life that I try to strike as I endure the day2day. I need to work more on gratitude.

 

Somebody actually told me this, that I need to work more on gratitude which I wasn't that enthused to hear from an outsider. But, on reflection, I realized she was right. I am trying to spend more time being grateful and I think it's doing well for my psyche.

"Well my ship's been split to splinters and it's sinking fast
I'm drowning in the poison, got no future, got no past
But my heart is not weary, it's light and it's free
I've got nothing but affection for all those who sailed with me.

Everybody's moving, if they ain't already there
Everybody's got to move somewhere
Stick with me baby, stick with me anyhow
Things should start to get interesting right about now."

- Zimmerman

Link to comment
Share on other sites

hi and thanks to all.

 

Alex...I feel I am already doing my work and at this point it feels like all unfolds when I let it...so I trust that whatever I'm doing will reveal itself...I can tell you this much though, I really want to get away from the blog and out of the house!! :P

 

we'll see...I've pretty much surrendered to what is...so I just watch it happen at this point...

Everything Matters: Beyond Meds 

https://beyondmeds.com/

withdrawn from a cocktail of 6 psychiatric drugs that included every class of psych drug.
 

Link to comment
Share on other sites

The psych meds can not only put weight on regardless of how you otherwise care for yourself, they also tend to make people feel gravely lethargic and vaguely sick all the time. I could not exercise as I had before. Could not.

 

It doesn’t matter how much mental health professionals try to tell us that if we just exercised we’d be okay in the face of neurotoxic drugs that cause weight gain, because the fact is the drugs impede that capacity. This is not widely appreciated or understood and people on psych meds are again traumatized and made to feel guilty for something that is truly outside of their control as long as they are taking these medications.

 

Psychiatry is using a wicked double standard here. Something complex like depression, well that's a simple matter of boosting one particular (or two or three) neurotransmitters. On the other hand entirely is something like exercise which is a very complicated matter than is not going to be directly affected by a basic little pill. Sure, sure, people on the medications maybe gain weight but that's a notwellunderstood side effect that is unfortunate but ... we're saving lives here!

"Well my ship's been split to splinters and it's sinking fast
I'm drowning in the poison, got no future, got no past
But my heart is not weary, it's light and it's free
I've got nothing but affection for all those who sailed with me.

Everybody's moving, if they ain't already there
Everybody's got to move somewhere
Stick with me baby, stick with me anyhow
Things should start to get interesting right about now."

- Zimmerman

Link to comment
Share on other sites

Looking at the pictures, you've always had very good complexion, Gia. It's very sad, the middle picture. I can see the toxicity in your face. So sad.

 

In the recent picture you have regained the 'clean' non-toxic look of the first.

 

I'm really sorry about all of this.

 

Alex

"Well my ship's been split to splinters and it's sinking fast
I'm drowning in the poison, got no future, got no past
But my heart is not weary, it's light and it's free
I've got nothing but affection for all those who sailed with me.

Everybody's moving, if they ain't already there
Everybody's got to move somewhere
Stick with me baby, stick with me anyhow
Things should start to get interesting right about now."

- Zimmerman

Link to comment
Share on other sites

  • Moderator Emeritus

This is lovely, thank you.

3 Years 150 mgs Effexor

2 month taper down to zero

3 terrible weeks at zero

Back up to 75 mgs

2 months at 75

6 or so months back to regular dose of 150 - was able to restabilize fine.

3 month taper back to zero

1 HORRENDOUS week at zero

2 days back up to 37.5

3 days back up to 75

One week at 150 - unable to stabilize.

Back down to 75 mgs

At 75 mgs (half original dose) and suffering withdrawal symptoms since October 2012.

 

"It is a radical cure for all pessimism to become ill, to remain ill for a good while, and then grow well for a still longer period." - Nietzsche

Link to comment
Share on other sites

  • Moderator Emeritus

What a lovely and insirational story, it shows there is hope

for every one of us, thank you for sharing your life.

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy